Texas, 2024

Flash Flooding and Hail in Texas, May 30 to 31, 2024

May 30 to 31, 2024 · NWS FWD · 44 events in 16 counties and zones

Another complex of thunderstorms moved southeast through North and Central Texas during the day on May 30, producing scattered wind damage and severe hail along with some flash flooding. A second round of storms initiated along the dryline Thursday evening, producing more severe weather and flash flooding overnight into the early morning hours of May 31.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$366,000
Crop damage
None recorded
Events
44

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

Another complex of thunderstorms moved southeast through North and Central Texas during the day on May 30, producing scattered wind damage and severe hail along with some flash flooding. A second round of storms initiated along the dryline Thursday evening, producing more severe weather and flash flooding overnight into the early morning hours of May 31. After above normal rainfall throughout the month, grounds were so saturated that it didn't take much to cause flash flooding or knock down trees.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 30, 3:58 AM CST, 6 hours 32 minutes earlier.

Area forecast discussion, May 30, 3:58 AM CST, 6 hours 32 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Fort Worth TX
458 AM CDT Thu May 30 2024

...New Short Term, Aviation...

.SHORT TERM... /NEW/
Update:
No changes. Thank you, NWS for a great career and letting me
realize my dream. Keep doing what you do and protecting life and
property. We make a difference! God Bless.

05/Marty

Previous Discussion:
/End of The Week/

The unsettled pattern with a round of storms and locally heavy
rainfall primarily for North Texas this afternoon, possibly into
early evening NE counties. A brief reprieve occurs before another
MCS in northwest flow arrives overnight with similar impacts. The
third round you ask? Possibly late Friday morning or afternoon,
though this certainly looks more uncertain than the others. Highs
will be confined in the 70s/80s (which we'll take this time of
year) with lows in the 60s to lower 70s.

------------------------------------------------------------

Now for the solemn, but also happy part...

With that said, this will be my final forecast discussion after 30
years in the NWS, 25 years of those a lead meteorologist. I will
always love love meteorology, forecasting, and the science. That
will never change! What I won't miss is the 3 decades of rotating,
weekly shifts, some 6-7 days long. You throw in all the OT for
hazardous weather and it can take it's toll on just about anyone.

I've especially enjoyed the outreach through the years as well
meeting and working along with so many great partners, especially
the EM community both young and old that I was honored to meet
through school talks, SKYWARN, and of course my favorite,
StormReady which I can't understate the importance of these events.

However, it is time for me to gallop off into the sunset and to
new pastures in life and see where it takes me. I had the honor
of working in at 5 NWS offices(Brownsville TX, Goodland KS,
Spokane WA, Jackson MS, and here in Fort Worth the past 22 years)
and in 3 NWS regions(Southern, Central, and Western). I've had
many mentors through the years, some that are no longer with us
and have made so many connections and lifetime friendships with
colleagues throughout (you all know who you are) through those
offices, training workshops in Boulder CO, Kansas City MO, and
Atlanta GA, as well as region offices.

I write this with mixed emotions as I remember the first day in
Brownsville TX May 24th, 1994(happens to be my wife of 29 years
birthday as well). Throw in all the historic winter, tropical,
and tornadic/severe weather events I've part of with awesome
colleagues and meteorologists will always remain vivid in my mind
and NEVER fade and last my entire lifetime! I will miss you all,
you can bet on that. I wish you all the best in the future and
hope your memories of me are good ones! Have a great Summer and
rest of 2024 and beyond!

Sincerely,
05/Marty

&&

.LONG TERM... /Issued 305 AM CDT Thu May 30 2024/
/Friday Night Onward/

Showers and thunderstorms will shift south and east of the region
Friday night as the shortwave responsible for our late week
convection heads for the Mississippi Valley. A remnant surface
front will still linger near the Red River, however, providing a
focus for isolated thunderstorms Saturday afternoon. These storms
will be mainly along and north of the Highway 380 corridor, though
one or two could drift south to near I-20 before dissipating
Saturday evening. Large hail and damaging winds would be possible
with any of these storms given the strong instability and decent
amounts of deep layer shear available.

Additional thunderstorms will be possible Saturday night into
Sunday associated with dryline convection to our west. A weak
shortwave will help initiate thunderstorms across the TX South
Plains and western Concho Valley Saturday late afternoon and
evening in the vicinity of the dryline. Eastward propagation would
bring these storms into western portions of North and Central
Texas after midnight Saturday night, then through the I-35
corridor early Sunday morning. The highest severe weather threat
would be across the western zones where better instability will
exist, though a damaging wind concern may continue overnight if a
decent cold pool develops. Showers and storms will weaken with
the loss of the low level jet Sunday morning, but should
redevelop east of I-35 Sunday afternoon as instability increases.
All activity should dissipate while exiting to the east Monday
night.

The persistent mid level ridge centered over Mexico will expand
north through he southern Rockies during the first half of next
week, veering winds aloft to the northwest and eventually to the
north by Wednesday. This pattern will alternate the region between
hot and humid conditions associated with the ridge and rain cooled
air associated with thunderstorms dropping south from the Plains
into North and Central Texas. Timing is a bit uncertain, but the
latest guidance indicates one storm complex arriving MOnday night,
with another sometime on Wednesday. Damaging winds would likely be
the primary threat in each case. The ridge will expand east after
Wednesday, possibly shutting down convective weather and heating
things up for the latter half of next week.

30

&&

.AVIATION... /NEW/
Update:
/12z TAFs/

MVFR cigs now moving into the eastern D10 and near Waco as well,
so no real changes there. The only change below will be to bring
first round of VCTS in 2-3 hours sooner, as NW TX activity appears
to be "cold pooling" again with CAMs catching on to that, so more
likely a 16z-17z start instead of 20z. My last aviation shift, so
to all my colleagues, thanks for the collaboration through the
years.

05/

Previous Discussion:
/06z TAFs/

The primary challenges remain timing of morning MVFR/IFR
conditions, then timing a couple rounds of strong to severe TSRA.
One round will be around 21z, with the other arriving near 06z.
VFR cigs may not return until just before the first round of
storms by/after 18z. Otherwise, SE winds around 10 kts will
prevail.

05/Marty

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    86  69  80  71  85 /  60  80  70  40  40
Waco                84  70  80  71  85 /  50  70  80  30  40
Paris               83  66  80  68  83 /  60  70  80  50  40
Denton              83  67  79  68  85 /  70  80  70  30  40
McKinney            84  67  79  70  84 /  70  70  80  40  40
Dallas              85  69  80  71  86 /  60  80  70  40  40
Terrell             83  68  79  70  83 /  60  70  80  40  40
Corsicana           84  71  79  71  85 /  60  60  80  40  40
Temple              85  71  81  71  85 /  40  70  70  30  30
Mineral Wells       82  68  78  69  85 /  50  70  70  30  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, May 30, 2:04 AM CST, 8 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
304 AM CDT Thu May 30 2024

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-310815-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
304 AM CDT Thu May 30 2024

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Today and Tonight.
Thunderstorms will move through the region today, with another round
expected tonight. Some may be severe with large hail and damaging
winds, and a tornado or two cannot be ruled out. Locally heavy rain
may also produce flooding in some areas.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Periodic storm chances are expected Friday through the middle of
next week.

.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed today and again tonight.

In the hours before

Special weather statement, May 30, 7:01 AM CST, 3 hours 29 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
801 AM CDT Thu May 30 2024

TXZ100-101-115-116-301330-
Palo Pinto TX-Stephens TX-Young TX-Jack TX-
801 AM CDT Thu May 30 2024

...A strong thunderstorm will impact portions of Young, Jack,
northeastern Stephens and northern Palo Pinto Counties through 830 AM
CDT...

At 800 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Jacksboro, moving east at 35 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Jacksboro around 805 AM CDT.

Other locations impacted by this storm include Jermyn, Lost Creek
Reservoir, Cundiff, Newcastle, Jean, Murray, Loving, Gibtown, Joplin,
and Eliasville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3340 9895 3340 9842 3347 9842 3347 9798
      3344 9798 3343 9792 3300 9792 3300 9805
      3271 9806 3275 9896
TIME...MOT...LOC 1300Z 268DEG 32KT 3329 9829

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

Sanchez
Special weather statement, May 30, 7:37 AM CST, 2 hours 53 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
837 AM CDT Thu May 30 2024

TXZ091-092-101-102-115>117-301415-
Palo Pinto TX-Parker TX-Stephens TX-Cooke TX-Montague TX-Wise TX-
Jack TX-
837 AM CDT Thu May 30 2024

...Strong thunderstorms will impact portions of Montague, Wise,
eastern Jack, western Parker, east central Stephens, Palo Pinto and
western Cooke Counties through 915 AM CDT...

At 836 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Terral to 6 miles east of Jacksboro to
near Caddo. Movement was east at 30 mph.

HAZARD...Wind gust of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  Bowie, Nocona, Graford, Lake Bridgeport, and Lake Amon G Carter
  around 840 AM CDT.
  Palo Pinto around 845 AM CDT.
  Chico, Lake Nocona, and Sunset around 850 AM CDT.
  Bridgeport around 855 AM CDT.
  Mineral Wells, Alvord, and Lake Palo Pinto around 900 AM CDT.

Other locations impacted by these storms include Adell, Cundiff,
Rosston, Cottondale, Dennis, Bulcher, Park Springs, Capps Corner,
Crafton, and Nocona Hills.

This includes Interstate 20 between mile markers 387 and 406.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3393 9759 3390 9756 3392 9749 3389 9745
      3383 9746 3382 9738 3388 9733 3386 9733
      3389 9731 3315 9754 3259 9789 3266 9869
      3324 9811 3347 9804 3347 9798 3363 9798
      3386 9791 3386 9783 3393 9776
TIME...MOT...LOC 1336Z 281DEG 26KT 3386 9784 3324 9804 3271 9857

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

Sanchez
Special weather statement, May 30, 9:10 AM CST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1010 AM CDT Thu May 30 2024

TXZ092-093-103-301545-
Denton TX-Grayson TX-Cooke TX-
1010 AM CDT Thu May 30 2024

...A strong thunderstorm will impact portions of north central
Denton, southern Cooke and western Grayson Counties through 1045 AM
CDT...

At 1009 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Lindsay, or 7 miles south of Gainesville, moving
northeast at 35 mph.

HAZARD...Winds in excess of 30 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Gainesville around 1015 AM CDT.
  Lake Kiowa around 1020 AM CDT.
  Whitesboro and Collinsville around 1035 AM CDT.

Other locations impacted by this storm include Dixie, Ethel, Tioga,
Southmayd, Road Runner, Valley View, Lois, Sturgeon, Sadler, and Lake
Ray Roberts.

This includes Interstate 35 between mile markers 480 and 502.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3345 9664 3338 9728 3364 9738 3372 9715
      3372 9711 3375 9708 3385 9680
TIME...MOT...LOC 1509Z 247DEG 32KT 3353 9720

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH

Sanchez
Special weather statement, May 30, 9:27 AM CST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1027 AM CDT Thu May 30 2024

TXZ100-101-301600-
Young TX-Jack TX-
1027 AM CDT Thu May 30 2024

...A strong thunderstorm will impact portions of northeastern Young
and northwestern Jack Counties through 1100 AM CDT...

At 1026 AM CDT, Doppler radar was tracking a strong thunderstorm 13
miles north of Bryson, or 16 miles east of Olney, moving east at 30
mph.

HAZARD...Winds gusts of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of northeastern Young
and northwestern Jack Counties, including the following locations...
Antelope, Jermyn, Loving, and Postoak.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3340 9842 3347 9842 3347 9808 3326 9805
      3322 9856 3339 9858
TIME...MOT...LOC 1526Z 257DEG 26KT 3335 9848

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Sanchez

The radar

The Dallas/Ft Worth radar (KFWS), 117 km away, was scanning. The volume nearest the first event began at 16:30 UTC.

Open the radar archive at this moment

Event by event

22 flash flood, 11 hail, 11 thunderstorm wind. Local standard time, as filed.

Flash Flood, Cooke

When
May 30, 10:30 AM CST to 12:30 PM CST
Where
Cooke County, 1.29 mi SW of Gainesville to 1.21 mi SSW of Gainesville
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
33.617, -97.167

Emergency management reported that FM 1306 at the Interstate 35 service road was flooded between Gainesville and Valley View.

Flash Flood, Collin

When
May 30, 10:45 AM CST to 3:30 PM CST
Where
Collin County, 0.46 mi NW of McKinney to 0.95 mi SW of McKinney
Cause
Heavy Rain
Property damage
$6,000
Reported by
Broadcast Media
Coordinates
33.205, -96.625

Broadcast media reported a car stalled in high water.

Flash Flood, Dallas

When
May 30, 11:13 AM CST to 3:30 PM CST
Where
Dallas County, 2.45 mi W of Highland Park to 1.65 mi W of Highland Park
Cause
Heavy Rain
Reported by
Other Federal Agency
Coordinates
32.819, -96.812

Texas Department of Transportation reported water blocking 2 lanes and the shoulder on I-35E at Oak Lawn Avenue.

Flash Flood, Dallas

When
May 30, 12:30 PM CST to 3:30 PM CST
Where
Dallas County, 3.24 mi SSE of (Dal)love Fld Dallas to 3.25 mi NE of Eagle Ford
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
32.806, -96.829

WFAA media reported a closed highway/ramp due to high water at I-35E and Market Center.

Flash Flood, Collin

When
May 30, 1:13 PM CST to 3:30 PM CST
Where
Collin County, 0.58 mi SW of Prosper to 0.48 mi NNW of Rockhill
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
33.224, -96.827

Emergency management reported that the road was impassable at US Highway 380 and Dallas North Tollway.

Hail, Tarrant

When
May 30, 1:22 PM CST
Where
Tarrant County, 0.9 mi NE of Dalworthington
Measured
0.75 in hail
Reported by
Public
Coordinates
32.710, -97.110

Hail, Erath

When
May 30, 1:31 PM CST
Where
Erath County, (Sep)clark Fld Steph
Measured
1 in hail
Reported by
Public
Coordinates
32.220, -98.180

Hail, Tarrant

When
May 30, 1:37 PM CST
Where
Tarrant County, 0.9 mi SW of Crowley
Measured
0.75 in hail
Reported by
Public
Coordinates
32.570, -97.330

Hail, Ellis

When
May 30, 1:57 PM CST
Where
Ellis County, 1.38 mi N of Waxahachie
Measured
1 in hail
Reported by
Public
Coordinates
32.420, -96.850

Hail, Ellis

When
May 30, 2:00 PM CST
Where
Ellis County, Italy
Measured
0.75 in hail
Reported by
Public
Coordinates
32.180, -96.880

Hail, Ellis

When
May 30, 2:00 PM CST
Where
Ellis County, 0.9 mi SE of Service
Measured
2 in hail
Property damage
$100,000
Reported by
Public
Coordinates
32.440, -96.840

A public report indicated 2-inch diameter hail near the intersection of US Highway 77 and Dart Way in Waxahachie.

Hail, Ellis

When
May 30, 2:00 PM CST
Where
Ellis County, Service
Measured
1.25 in hail
Reported by
Public
Coordinates
32.450, -96.850

Hail, Ellis

When
May 30, 2:10 PM CST
Where
Ellis County, 0.69 mi N of Waxahachie
Measured
1.25 in hail
Reported by
Public
Coordinates
32.410, -96.850

Flash Flood, Dallas

When
May 30, 2:16 PM CST to 3:30 PM CST
Where
Dallas County, 0.98 mi ESE of Alpha to 1.24 mi SE of Alpha
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
32.927, -96.783

Broadcast media reported that Park Central Dr under Highway 635 was flooded and impassable.

Thunderstorm Wind, Hill

When
May 30, 2:27 PM CST
Where
Hill County, 0.91 mi SE of Whitney
Measured
61 kt (70 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
31.960, -97.320

Emergency management reported that strong winds blew down a brick side wall of a car wash.

Flash Flood, Ellis

When
May 30, 2:30 PM CST to 5:30 PM CST
Where
Ellis County, 2.47 mi NW of Italy to 1.44 mi NE of Milford
Cause
Heavy Rain
Property damage
$10,000
Reported by
Public
Coordinates
32.202, -96.913

A public report indicated a water rescue in Italy.

Flash Flood, Ellis

When
May 30, 2:30 PM CST to 5:00 PM CST
Where
Ellis County, 1.74 mi SW of Service to 2.74 mi SW of Waxahachie
Cause
Heavy Rain
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
32.429, -96.867

Emergency management reported water rescues in Waxahachie.

Flash Flood, Hood

When
May 30, 2:31 PM CST to 3:45 PM CST
Where
Hood County, Granbury to 1.34 mi ESE of Granbury Muni Arpt
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
32.450, -97.800

Various flooded roads were reported in Granbury by the emergency manager.

Flash Flood, Johnson

When
May 30, 2:45 PM CST to 3:45 PM CST
Where
Johnson County, 0.9 mi NE of Cleburne Muni Arpt to 0.9 mi W of Cleburne Muni Arpt
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
32.380, -97.440

Emergency management reported that CR 1224 and CR 1121 in Cleburne was closed due to flooding.

Flash Flood, Collin

When
May 30, 3:00 PM CST to 3:30 PM CST
Where
Collin County, 1.2 mi NNW of Shepton to 0.9 mi NW of Shepton
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
33.045, -96.810

A trained spotter reported a water rescue near West Parker Rd and Willow Bend Drive, where a kayaker was reportedly hanging onto a tree to escape flood waters.

Flash Flood, Dallas

When
May 30, 3:00 PM CST to 3:30 PM CST
Where
Dallas County, 0.9 mi SE of Bouchard to 1.55 mi ESE of Curtis
Cause
Heavy Rain
Property damage
$50,000
Reported by
Broadcast Media
Coordinates
32.890, -96.760

Broadcast media reported 15 water rescues across North Dallas, including one requiring a boat near 7600 Greenville Ave.

Thunderstorm Wind, Limestone

When
May 30, 3:20 PM CST
Where
Limestone County, 1.18 mi E of Coolidge
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.750, -96.650

Emergency management reported large tree limbs down in Coolidge.

Hail, McLennan

When
May 30, 3:28 PM CST
Where
McLennan County, 4.51 mi NNW of Crawford
Measured
0.75 in hail
Reported by
Public
Coordinates
31.590, -97.480

Flash Flood, Limestone

When
May 30, 3:50 PM CST to 6:00 PM CST
Where
Limestone County, 1.02 mi ENE of Coolidge to 1.08 mi E of Coolidge
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
31.753, -96.653

Emergency management reported that Jester between 5th and 6th St was flooded in Coolidge.

Flash Flood, Limestone

When
May 30, 4:15 PM CST to 6:45 PM CST
Where
Limestone County, 1.06 mi WSW of Groesbeck to 1.02 mi WSW of Groesbeck
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
31.523, -96.536

Fire and rescue reported Ellis St and Yeagua St flooded.

Hail, Bell

When
May 30, 4:36 PM CST
Where
Bell County, 1.82 mi SE of Troy
Measured
1.25 in hail
Reported by
Social Media
Coordinates
31.180, -97.280

Thunderstorm Wind, Robertson

When
May 30, 4:55 PM CST
Where
Robertson County, Hearne Muni Arpt
Measured
52 kt (60 mph) measured gust
Reported by
AWOS
Coordinates
30.870, -96.620

A 60 MPH wind gust was measured by the Automated Weather Observation System at Hearne Municipal Airport.

Hail, Tarrant

When
May 30, 9:55 PM CST
Where
Tarrant County, 1.89 mi S of Crowley
Measured
1 in hail
Reported by
NWS Employee
Coordinates
32.553, -97.319

A NWS employee reported quarter sized hail in Burleson.

Flash Flood, Tarrant

When
May 30, 11:00 PM CST to May 31, 1:30 AM CST
Where
Tarrant County, 1.08 mi E of Ft Worth Oak Grve Ar to 1.32 mi ESE of Ft Worth Oak Grve Ar
Cause
Heavy Rain
Property damage
$100,000
Reported by
Official NWS Observations
Coordinates
32.581, -97.282

Village Creek at Everman rose 9 feet from 12AM to 2 AM.

Flash Flood, Tarrant

When
May 31, 12:40 AM CST to 1:30 AM CST
Where
Tarrant County, 1.2 mi NW of Everman to 2.23 mi SW of Seminary Hill
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
32.642, -97.295

Emergency management reported a couple of roads flooded in south Fort Worth.

Flash Flood, Tarrant

When
May 31, 12:40 AM CST to 1:30 AM CST
Where
Tarrant County, 0.49 mi E of Ft Worth Oak Grve Ar to 0.68 mi SE of Ft Worth Oak Grve Ar
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
32.580, -97.291

Emergency management reported that Oak Grove Rd S was closed due to flooding.

Flash Flood, Dallas

When
May 31, 12:45 AM CST to 1:30 AM CST
Where
Dallas County, 2.15 mi NNE of Hensley Fld Arpt to 1.68 mi NE of Hensley Fld Arpt
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
32.780, -96.920

TXDOT reported multiple closed roadways across the city due to flooding.

Flash Flood, Bosque

When
May 31, 1:30 AM CST to 4:00 AM CST
Where
Bosque County, 3.92 mi SSW of Norse to 3.85 mi WSW of Moshiem
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
31.716, -97.701

Emergency management reported multiple county road closures due to flooding including CR 4235. Several bridge approaches were washed out.

Thunderstorm Wind, Hamilton

When
May 31, 1:42 AM CST
Where
Hamilton County, 2.07 mi N of Evant
Measured
54 kt (62 mph) measured gust
Reported by
Amateur Radio
Coordinates
31.500, -98.150

An amateur radio report indicated a 62 MPH wind gust measured 2 miles north of Evant.

Thunderstorm Wind, McLennan

When
May 31, 2:25 AM CST
Where
McLennan County, McGregor Muni Arpt
Measured
53 kt (61 mph) measured gust
Reported by
AWOS
Coordinates
31.480, -97.320

A 61 MPH wind gust was measured at McGregor Municipal Airport in Waco.

Thunderstorm Wind, McLennan

When
May 31, 2:27 AM CST
Where
McLennan County, 0.69 mi N of Woodway
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Social Media
Coordinates
31.530, -97.200

A social media video indicated roof damage at the Waco First Assembly of God.

Thunderstorm Wind, McLennan

When
May 31, 2:29 AM CST
Where
McLennan County, 1.5 mi NNW of Hewitt
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
31.490, -97.210

Several public reports were received indicating that trees were blown down and uprooted.

Thunderstorm Wind, McLennan

When
May 31, 2:32 AM CST
Where
McLennan County, 1.5 mi NNW of Hewitt
Measured
56 kt (64 mph) measured gust
Reported by
Broadcast Media
Coordinates
31.490, -97.210

Broadcast media reported a 64 MPH wind gust measured in Woodway.

Thunderstorm Wind, McLennan

When
May 31, 2:45 AM CST
Where
McLennan County, 0.91 mi SE of Waco
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
31.540, -97.140

A public report indicated 3-inch tree limbs and power poles broken.

Thunderstorm Wind, McLennan

When
May 31, 2:45 AM CST
Where
McLennan County, 1.08 mi ENE of Waco
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
31.555, -97.132

A public report indicated trees snapped near Franklin and 7th in downtown Waco.

Flash Flood, McLennan

When
May 31, 2:54 AM CST to 4:00 AM CST
Where
McLennan County, 0.91 mi SW of East Waco to 1.56 mi ESE of Waco
Cause
Heavy Rain
Reported by
Public
Coordinates
31.560, -97.140

Report from mPING: Street/road flooding; Street/road closed; Vehicles stranded.

Thunderstorm Wind, Falls

When
May 31, 2:57 AM CST
Where
Falls County, 0.69 mi N of Marlin
Measured
60 kt (69 mph) estimated gust
Property damage
$50,000
Reported by
Public
Coordinates
31.310, -96.900

A public report contained a photo of the roof at the World Finance building in Marlin, TX collapsed.

Flash Flood, Erath

When
May 31, 3:17 AM CST to 4:30 AM CST
Where
Erath County, 0.91 mi NE of (Sep)clark Fld Steph to 1.44 mi W of Stephenville
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
32.230, -98.170

A trained spotter reported roads and houses flooded in Stephenville.

Flash Flood, McLennan

When
May 31, 3:30 AM CST to 4:00 AM CST
Where
McLennan County, 0.91 mi SE of East Waco to 1.89 mi NW of Waco
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
31.560, -97.120

Broadcast media reported multiple flooded roads throughout Waco.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2024Every state in 2024This day in weather historyWarnings in Texas, May 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1187469, 1187470, 1187471, 1187472, 1187473, 1187924, 1187925, 1187926, 1187927, 1187928, 1187929, 1187930, 1187932, 1187474, 1187866, 1187475, 1187476, 1187477, 1187478, 1187479, 1187480, 1187869, 1187933, 1187481, 1187482, 1187934, 1187878, 1187936, 1187776, 1187782, 1187783, 1187803, 1187784, 1187880, 1187883, 1187873, 1187874, 1187881, 1187876, 1187884, and more.